Alert archive / California / Wind Advisories in 2011

Wind Advisory 33, NWS Hanford, CA

June 29, 2011

NWS Hanford, CA issued this wind advisory at Jun 29, 2011, 3:43 AM PDT. It took effect at Jun 29, 2011, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 2011, 3:43 AM PDT (10:43 UTC)
In effect from
Jun 29, 2011, 11:00 AM PDT
Expired
Jun 29, 2011, 7:58 PM PDT
In force
9 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WWUS76 KHNX 291043
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
343 AM PDT WED JUN 29 2011

...GUSTY WINDS EXPECTED OVER THE KERN COUNTY DESERT LATE THIS
MORNING INTO THE EVENING...

.AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL MOVE OVER THE
AREA TODAY AND INTO THIS EVENING BRINGING WINDY CONDITIONS TO THE
DESERT AREAS IN KERN COUNTY. GUSTY WINDS ARE EXPECTED AT TIMES WITH
PATCHY BLOWING DUST FROM LATE THIS MORNING UNTIL THIS EVENING.

CAZ098-099-291900-
/O.NEW.KHNX.WI.Y.0033.110629T1800Z-110630T0600Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
343 AM PDT WED JUN 29 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
PDT THIS EVENING FOR THE KERN COUNTY DESERT.

* WINDS: WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: LATE THIS MORNING AND INTO THE EVENING WITH STRONGEST
  WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST.

* IMPACTS: STRONG CROSSWINDS ARE POSSIBLE AT TIMES ON AREA
  HIGHWAYS INCLUDING U.S. 395 AND HIGHWAYS 14...58 AND 178. IN
  ADDITION...PATCHY BLOWING DUST MAY BRIEFLY REDUCE VISIBILITIES
  TO AROUND A QUARTER MILE OR LESS AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BSO

WEATHER.GOV/HANFORD
2 follow-up statements
952 
WWUS76 KHNX 291857
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1157 AM PDT WED JUN 29 2011

...GUSTY WINDS EXPECTED OVER THE KERN COUNTY DESERT THIS AFTERNOON
INTO THE EVENING...

.AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL MOVE OVER THE
AREA TODAY AND INTO THIS EVENING BRINGING WINDY CONDITIONS TO THE
DESERT AREAS IN KERN COUNTY. GUSTY WINDS ARE EXPECTED AT TIMES
WITH PATCHY BLOWING DUST THIS AFTERNOON UNTIL THIS EVENING.

CAZ098-099-300600-
/O.CON.KHNX.WI.Y.0033.000000T0000Z-110630T0600Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
1157 AM PDT WED JUN 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING
FOR THE KERN COUNTY DESERTS. 

* WINDS: WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: LATE THIS MORNING AND INTO THE EVENING WITH STRONGEST 
  WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST 

* IMPACTS: STRONG CROSSWINDS ARE POSSIBLE AT TIMES ON AREA 
  HIGHWAYS INCLUDING U.S. 395 AND HIGHWAYS 14...58 AND 178. IN 
  ADDITION...PATCHY BLOWING DUST MAY BRIEFLY REDUCE 
  VISIBILITIES TO AROUND A QUARTER MILE OR LESS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BEAN

WEATHER.GOV/HANFORD
807 
WWUS76 KHNX 300258
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
758 PM PDT WED JUN 29 2011

CAZ098-099-300400-
/O.CAN.KHNX.WI.Y.0033.000000T0000Z-110630T0600Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
758 PM PDT WED JUN 29 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE KERN COUNTY DESERTS. 

WINDS HAVE DROPPED TO AROUND 25 MPH AND WILL CONTINUE TO WEAKEN
OVERNIGHT. 

$$

JDB

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jun 29, 3:32 AM PDT, 11 minutes earlier.

Area forecast discussion, Jun 29, 3:32 AM PDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
332 AM PDT WED JUN 29 2011

.SYNOPSIS...
AN UNSEASONABLY STRONG LOW PRESSURE AREA ALOFT WILL BRING
SCATTERED  SHOWERS TO THE AREA TODAY...MAINLY NORTH OF KERN
COUNTY...ALONG WITH SOME GUSTY WINDS IN THE DESERTS. THIS LOW
WILL BE EAST OF THE AREA THIS EVENING AND BRING AN END TO THE
SHOWERS. STRONG WARMING WILL OCCUR THE REMAINDER OF THE WEEK AND
OVER THE 4TH OF JULY WEEKEND AS HIGH PRESSURE RETURNS. EARLY
MONSOON MOISTURE WILL ARRIVE SUNDAY OR MONDAY...BRINGING SOME
MOUNTAIN AND DESERT THUNDERSTORMS.

&&

.DISCUSSION...
THE UPPER LOW IS CENTERED JUST WEST OF THE BAY AREA EARLY THIS
MORNING. THE FRONT AHEAD OF THE TROF AXIS WAS MAKING SLOW PROGRESS
ACROSS THE SJV AS ONE VORT LOBE HAS MOVED OFF TO THE NNE AND
ANOTHER APPROACHES WITH THE MAIN LOW. THE LOW WILL BE RELATIVELY
SLOW TO MOVE INLAND UNTIL EARLY AFTERNOON. THIS COULD COMPLICATE
TEMPS QUITE A BIT TODAY AS THE CLOUD SHIELD MAY LINGER OVER THE
REGION LONG ENOUGH TO HOLD TEMPS DOWN FROM FCST. LOWERED PREV
TEMPS JUST A BIT...BUT WOULD NOT BE AT ALL SURPRISED IF A FEW
VALLEY LOCALES DIDNT GET MUCH PAST 70. BREEZY TO LOCALLY WINDY
ACROSS THE KERN DESERTS THIS AFTN AND EVE AND ISSUED LOW END WIND
ADVISORY THAT AREA.

THE UPPER LOW WILL BE EAST OF THE AREA BEFORE EVENING...PUTTING
AN END TO SHOWERS AND DECREASING WINDS IN THE MTNS/DESERTS. FOR
THURS AND THE REST OF THE WEEK A SPRAWLING STRONG UPPER RIDGE WILL
EXPAND WEST FROM THE CENTER OF THE COUNTRY. THIS WILL BRING A
STRONG WARMING TREND...ESP FRI AND THROUGH THE JULY 4TH WEEKEND.
TRIPLE DIGIT HEAT WILL RETURN TO THE SJV...LOWER FOOTHILLS...AND
DESERTS...CONTINUING INTO AT LEAST THE MIDDLE OF NEXT WEEK.

OF INTEREST FOR THE LATER PARTS OF THIS FCST...IS T.S. ARLENE
WHICH FORMED LAST EVENING IN THE WESTERN GULF OF MEXICO. MODELS
ARE SIMILAR IN BRINGING THE REMNANTS OF ARLENE ACROSS NRN MEXICO
IN THE FORM OF AN EASTERLY WAVE/INVERTED TROF OVER THE NEXT
SEVERAL DAYS. BY NEXT MON OR TUES...THIS MOISTURE IS FCST TO AT
LEAST REACH SOCAL THEN SPREAD NW INTO THE SIERRA...WITH THE
INVERTED TROF POSSIBLY REACHING CENTRAL CA WED. THERE IS A SMALL
CHANCE OF MONSOON-TYPE MOUNTAIN TSTMS AS EARLY AS SUN AFTERNOON
WITH INCREASING CHANCES MON AND INTO MID-WEEK. IF THE EURO
PROJECTION AND TIMING OF THE WAVE IS NEAR CORRECT...IT WILL BECOME
INCREASINGLY HUMID ACROSS CENTRAL CA AND MAYBE...JUST MAYBE...A
STRAY TSTM OR TWO EVEN IN THE VALLEY.

&&

.AVIATION...
A LOW PRESSURE SYSTEM AND ASSOCIATED FRONT WILL CONTINUE TO AFFECT
MUCH OF THE AREA TODAY. EXPECT SCATTERED SHOWERS...ISOLATED
THUNDERSTORMS AND LOCAL MVFR CONDITIONS...NORTH OF KERN COUNTY
THROUGH 00Z THURSDAY. CONVECTIVE STORM SHOWERS AND AREAS OF
MOUNTAIN OBSCURATIONS WILL CONTINUE OVER THE SOUTHERN SIERRA
NEVADA AND NEARBY FOOTHILLS THROUGH 00Z THURSDAY. STRONG WIND
GUSTS TO AROUND 40 KTS WITH PATCHY BLOWING DUST WILL BE POSSIBLE
FROM 18Z WEDNESDAY UNTIL 04Z THURSDAY OVER THE HIGH DESERT OF KERN
COUNTY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING
CAZ098-099.

FLOOD ADVISORY IN THE SAN JOAQUIN VALLEY NORTH OF KERN COUNTY
UNTIL FURTHER NOTICE CAC019-031-039-047-107.

&&

PUBLIC...BINGHAM
AVN/FW...BSO
SYNOPSIS...BINGHAM

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jun 28, 5:46 AM PDT, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
546 AM PDT TUE JUN 28 2011

CAZ089>094-291300-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
546 AM PDT TUE JUN 28 2011

...THUNDERSTORMS POSSIBLE TONIGHT AND WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS.

.DAY ONE...TODAY AND TONIGHT

FLOOD ADVISORY FOR RIVERS IN THE VALLEY NORTH OF KERN COUNTY UNTIL
FURTHER NOTICE DUE TO HIGH WATER RELEASES FROM RESERVOIRS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE VALLEY AND
ADJACENT FOOTHILLS TONIGHT. SOME THUNDERSTORMS COULD CONTAIN
BRIEF HEAVY RAIN AND GUSTY WINDS...WITH DANGEROUS CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FLOOD ADVISORY FOR RIVERS IN THE VALLEY NORTH OF KERN COUNTY UNTIL
FURTHER NOTICE DUE TO HIGH WATER RELEASES FROM RESERVOIRS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THE EAST SIDE OF THE
VALLEY AND ADJACENT SIERRA FOOTHILLS WEDNESDAY. SOME THUNDERSTORMS
COULD CONTAIN BRIEF HEAVY RAIN AND GUSTY WINDS...WITH DANGEROUS
CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

BINGHAM

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.